MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 SUMMIT POR TAPER SZ2 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS, INC. 1818910 SUMMIT POR TAPER SZ2 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Catalog Number 157011080
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930); Pain (1994); Loss of Range of Motion (2032); Discomfort (2330); Limited Mobility Of The Implanted Joint (2671); Test Result (2695)
Date of Event 08/14/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was revised to address infection.Loosening was also reported, but was due to this infection.Update: litigation papers received 1/2/14.Litigation alleges pain, discomfort, immobility, inflammation and high levels of cobalt and chromium.The mdr decision is being reversed and the liner and head are now being reported to address these allegations.The complaint has been updated on 1/14/2014 update rec'd 5/27/2014¿ pfs and medical records received.After review of the medical records there is no new additional information that would affect the existing mdr decision.The complaint was updated on 6/19/2014. additional information: doi: (b)(6) 2010 dor: (b)(6) 2013; (left hip).Complaint file contents have been attached.Sr/06-09-14 12/8/14 update patient harms and/or complaint category nr.Doi: (b)(6) 2010; dor: (b)(6) 2013; (left hip).Complaint file contents have been attached.Sr/06-09-14.12/8/14 update patient harms and/or complaint category nr.Update: ad (b)(6) 2018.(b)(4) has been re-opened under (b)(4) due to ppf and sticker sheets received.There is no new allegation in ppf.After review of medical record from previous attachment, it was stated that patient had a thigh abscess.Added complainant information, medical history and labs.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.A worldwide lot specific complaint database search, or device history record (dhr) review, was not possible because the required lot number was not provided.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot null device history batch null device history review null if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SUMMIT POR TAPER SZ2 HI OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7698995
Report Number1818910-2018-64710
Device Sequence Number16507037
Product Code LPH
UDI-Device Identifier10603295060031
UDI-Public10603295060031
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K001991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2013
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number157011080
Device Lot NumberAT3E61000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/22/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient Weight70